# SDR CA020820003

- Difficulty date: July 24, 2002
- Submitted: August 23, 2002
- Operation: Air carrier
- Make and model: Piper PA46-500TP
- Aircraft time: 423 hours
- System (JASC): 2435 · Starter-Generator
- Part: Shaft
- Condition: Corroded
- Location: Starter Gen
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) LIGHT SURFACE CORROSION FOUND ON STARTER-GEN SHAFT AT ITS BASE, BETWEEN SPLINE O-RING AND BASE.  MOST PROBABLE CAUSE OF CORROSION IS WATER INGRESSION DUE TO IMPROPER SEALING SURFACES NEAR COOLING AIR EXHAUST OF STARTER/GEN.  SHAFT APPEARS TO BE MADE OF STRAIGHT CARBON STEEL WITH NO COATING.
